Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 170, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 29, 2012, 5:30 PM CDT for Benton County, Humphreys County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2012, 5:30 PM CDT (22:30 UTC)
- Expired
- May 29, 2012, 6:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
440 WUUS54 KOHX 292230 SVROHX TNC005-085-292300- /O.NEW.KOHX.SV.W.0170.120529T2230Z-120529T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 530 PM CDT TUE MAY 29 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BENTON COUNTY IN MIDDLE TENNESSEE... SOUTHWESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE... * UNTIL 600 PM CDT * AT 529 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BIRDSONG MARINA...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN BENTON COUNTY... RURAL SOUTHWESTERN HUMPHREYS COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3598 8781 3583 8789 3595 8812 3603 8806 TIME...MOT...LOC 2229Z 294DEG 15KT 3595 8801 $$ FORECASTER: 31
1 follow-up statement
358
WWUS54 KOHX 292247
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
547 PM CDT TUE MAY 29 2012
TNC005-292256-
/O.CAN.KOHX.SV.W.0170.000000T0000Z-120529T2300Z/
BENTON TN-
547 PM CDT TUE MAY 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BENTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3601 8795 3598 8781 3583 8789 3587 8794
3594 8793 3594 8797
TIME...MOT...LOC 2246Z 294DEG 15KT 3592 8793
$$
TNC085-292300-
/O.CON.KOHX.SV.W.0170.000000T0000Z-120529T2300Z/
HUMPHREYS TN-
547 PM CDT TUE MAY 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HUMPHREYS COUNTY UNTIL 600 PM CDT...
AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF NEW JOHNSONVILLE...
OR 14 MILES SOUTHEAST OF CAMDEN...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHWESTERN HUMPHREYS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3601 8795 3598 8781 3583 8789 3587 8794
3594 8793 3594 8797
TIME...MOT...LOC 2246Z 294DEG 15KT 3592 8793
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:51 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 29, 2:51 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 251 PM CDT TUE MAY 29 2012 .DISCUSSION...MAIN CONCERNS FOR THIS FORECAST PERIOD ARE THUNDERSTORM AND SEVERE WX PROBABILITIES...THIS AFTERNOON AND EVENING...AND ESPECIALLY FOR LATE THURSDAY INTO EARLY FRIDAY. AT MID AFTERNOON...SCATTERED THUNDERSTORMS WERE OBSERVED OVER THE PLATEAU...AND MORE THUNDERSTORMS WERE DEVELOPING OVER WEST KY JUST AHEAD OF A COLD FRONT. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED LATE THIS AFTERNOON THROUGH THE EVENING AS THE FRONT PUSHES INTO THE WARM AND HUMID AIR ACROSS MID TN. WIDESPREAD SEVERE WX IS NOT EXPECTED...BUT A FEW STORMS MAY BECOME BRIEFLY SEVERE WITH LOCALIZED STRONG WIND GUSTS AND VERY HEAVY DOWNPOURS. THE ACTIVITY SHOULD SETTLE DOWN BY MIDNIGHT. THE OVERNIGHT SETUP APPEARS PRETTY GOOD FOR SOME PATCHES OF DENSE FOG AS SURFACE WINDS BECOME LIGHT. ON WEDNESDAY...THE ATMOSPHERE WILL BECOME DRIER OVER MID TN...BUT WITH FAIRLY STEEP MID LEVEL LAPSE RATES AND A COUPLE OF WEAK IMPULSES...ISOLATED THUNDERSTORMS CANNOT BE RULED OUT. SOUNDING PROFILES SUGGEST POTENTIAL FOR SOME MARGINAL SEVERE HAIL ON WEDNESDAY IF ANY STRONG UPDRAFTS ARE ABLE TO DEVELOP. TEMPERATURES ARE EXPECTED TO BE SIMILAR TO TODAY...BUT HUMIDITY LEVELS WILL BE DOWN SLIGHTLY. LOOKING AHEAD TO THURSDAY THROUGH FRIDAY...AN USUALLY DEEP LOW PRESSURE SYSTEM FOR THIS TIME OF YEAR WILL CROSS THE REGION. THUNDERSTORMS WILL BECOME LIKELY...ESPECIALLY THURSDAY NIGHT. SPC HAS THE AREA IN A SLIGHT RISK WITH THE MAIN CONCERNS BEING DAMAGING WINDS AND LARGE HAIL. HEAVY DOWNPOURS SHOULD ALSO BE EXPECTED. WE WILL HAVE TO WAIT AND SEE HOW ALL THE INGREDIENTS COME TOGETHER...BUT A SIGNIFICANT OUTBREAK OF SEVERE STORMS WITH SOME TORNADO POTENTIAL CANNOT BE RULED OUT WITH THIS TYPE OF SYSTEM. SHOWERS AND STORMS WILL DIMINISH ON FRIDAY AS MUCH COOLER AND DRIER AIR MOVES IN. WE WILL HAVE A COUPLE OF COOLER THAN NORMAL DAYS...WHICH IS PRETTY RARE IN RECENT HISTORY. THE COOL PERIOD WILL BE BRIEF. RISING HEIGHTS WILL PUMP TEMPERATURES UP AGAIN WELL INTO THE 80S SUNDAY AND SOME 90S FOR MONDAY. DRY CONDITIONS ARE EXPECTED FRIDAY NIGHT INTO SATURDAY...BUT THE THREAT FOR AT LEAST ISOLATED STORMS WILL RETURN AFTER THAT AS A WARM ADVECTION REGIME DEVELOPS...THEN THE AREA GETS ON THE FRINGE OF NW UPPER LEVEL FLOW (MCS PATTERN). 13 && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 65 90 63 87 / 20 20 10 50 CLARKSVILLE 62 88 61 84 / 20 20 10 50 CROSSVILLE 61 84 58 83 / 50 20 20 50 COLUMBIA 64 91 64 87 / 30 20 20 50 LAWRENCEBURG 64 92 63 86 / 30 20 20 50 WAVERLY 63 90 62 84 / 20 20 20 50 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 29, 9:09 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 909 AM CDT TUE MAY 29 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-301415- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 909 AM CDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY AND TONIGHT AS A COLD FRONT APPROACHES. SOME STRONG STORMS ARE EXPECTED...AND A FEW MAY BECOME SEVERE. HEAVY DOWNPOURS...STRONG WIND GUSTS AND SMALL HAIL WILL BE POSSIBLE. LOCALIZED FLOODING OF STREETS...SMALL STREAMS AND LOW LYING AREAS MAY OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MID TENNESSEE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. AN USUALLY STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING THUNDERSTORMS WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL AND HEAVY DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS IF ISOLATED SEVERE STORMS MAY BE NEEDED TODAY THROUGH THIS EVENING. ACTIVATION OF TRAINED SPOTTERS MAY BE NEEDED THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 13
In the hours before
Special weather statement, May 29, 12:01 PM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1201 PM CDT TUE MAY 29 2012
TNZ033-034-291745-
FENTRESS-OVERTON-
1201 PM CDT TUE MAY 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FENTRESS AND
SOUTHEASTERN OVERTON COUNTIES...
AT 1156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF MONTEREY...OR 12 MILES SOUTH
OF LIVINGSTON...MOVING EAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3621 8491 3619 8491 3615 8515 3615 8520
3619 8527 3618 8528 3620 8532 3622 8533
3622 8535 3629 8538 3644 8495 3625 8487
SHAMBURGERSpecial weather statement, May 29, 1:48 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
148 PM CDT TUE MAY 29 2012
TNZ010-011-033-034-291945-
CLAY-FENTRESS-OVERTON-PICKETT-
148 PM CDT TUE MAY 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN
CLAY...FENTRESS...NORTHERN OVERTON AND PICKETT COUNTIES...
AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
CELINA TO JAMESTOWN...MOVING NORTHEAST AT 20 MPH.
THESE STORMS WILL BE NEAR...
BYRDSTOWN BY 210 PM CDT.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3627 8500 3647 8551 3662 8544 3663 8507
3661 8479 3649 8470 3643 8469
SHAMBURGERSpecial weather statement, May 29, 4:21 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
421 PM CDT TUE MAY 29 2012
TNZ005-006-023-292145-
HOUSTON-MONTGOMERY-STEWART-
421 PM CDT TUE MAY 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...MONTGOMERY AND STEWART
COUNTIES...
AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF DOVER. THIS STORM WAS SLOWLY
MOVING SOUTHEAST AT 5 TO 10 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3667 8786 3666 8785 3664 8784 3664 8766
3655 8740 3632 8756 3656 8802 3667 8795
3667 8789
31Special weather statement, May 29, 4:55 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 455 PM CDT TUE MAY 29 2012 TNZ006-007-292230- MONTGOMERY-ROBERTSON- 455 PM CDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND ROBERTSON COUNTIES... AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GUTHRIE...OR 11 MILES EAST OF CLARKSVILLE... MOVING SOUTHEAST AT 30 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3665 8686 3647 8701 3656 8721 3664 8713 21
Local storm report, May 29, 5:15 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
515 PM CDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG 3 NW ADAMS 36.61N 87.10W
05/29/2012 ROBERTSON TN TRAINED SPOTTER
TREES SNAPPED AND SMALL HAIL REPORTED 3 MILES NW ADAMS.
&&
21Special weather statement, May 29, 5:22 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 522 PM CDT TUE MAY 29 2012 TNZ007-292245- ROBERTSON- 522 PM CDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON COUNTY... AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF SPRINGFIELD...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... SPRINGFIELD AND GREENBRIER WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM HAS WEAKENED BELOW SEVERE THRESHOLDS...BUT SOME STRONG GUSTY WINDS ARE STILL POSSIBLE AND COULD RESULT IN BROKEN TREE LIMBS AND LIGHT WEIGHT LOSE OBJECTS OUTSIDE BEING BLOWN OVER OR TOSSED. LAT...LON 3656 8666 3641 8678 3649 8711 3664 8688 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 5:27 AM CDT | Special Weather Statement | OHX | Benton | 33 min |
| May 29, 6:32 AM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Stewart | 58 min |
| May 29, 6:40 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 35 min |
| May 29, 7:15 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 30 min |
| May 29, 7:36 AM CDT | Flash Flood Warning | OHX | Benton | 3 hr |
| May 29, 7:42 AM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 63 min |
| May 29, 8:15 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 18 min |
| May 29, 11:50 AM CDT | Special Weather Statement | OHX | Fentress | 40 min |
| May 29, 12:01 PM CDT | Special Weather Statement | OHX | Fentress | 44 min |
| May 29, 1:48 PM CDT | Special Weather Statement | OHX | Fentress, Pickett | 57 min |
| May 29, 4:21 PM CDT | Special Weather Statement | OHX | Stewart | 24 min |
| May 29, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 11 min |
| May 29, 4:55 PM CDT | Special Weather Statement | OHX | Robertson | 35 min |
| May 29, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 33 min |
| May 29, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 22 min |
| May 29, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 30 min |
| May 29, 5:22 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| May 29, 5:43 PM CDT | Special Weather Statement | OHX | Davidson | 32 min |
| May 29, 5:55 PM CDT | Special Weather Statement | OHX | Hickman | 35 min |
| May 29, 6:17 PM CDT | Special Weather Statement | OHX | Williamson | 28 min |
| May 29, 6:30 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 20 min |
| May 29, 6:48 PM CDT | Special Weather Statement | OHX | Bedford | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.